Skip to main content

Estimation of covariance with functional data

Lee, Sik-Yum, Zhang, Wenyang, Song, Xin-Yuan (2002) Estimation of covariance with functional data. British Journal of Mathematical and Statistical Psychology, 55 (2). pp. 247-261. ISSN 0007-1102. (doi:10.1348/000711002760554570) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:10597)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided.
Official URL:
http://dx.doi.org/10.1348/000711002760554570

Abstract

This paper describes a two-step procedure for estimating the covariance function and its eigenvalues and eigenfunctions in situations where the data are curves or functions, The first step produces initial estimates of eigenfunctions using a standard principal components analysis. At the second step, these initial estimates are smoothed via local polynomial fitting, with the bandwidth in the kernel function being selected by a data-driven procedure. The results of a simulation study and three real examples are presented to illustrate the performance of the proposed methodology.

Item Type: Article
DOI/Identification number: 10.1348/000711002760554570
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Judith Broom
Date Deposited: 03 Oct 2008 16:53 UTC
Last Modified: 16 Nov 2021 09:49 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/10597 (The current URI for this page, for reference purposes)

University of Kent Author Information

  • Depositors only (login required):

Total unique views for this document in KAR since July 2020. For more details click on the image.